Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 332, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 7, 2024, 9:29 PM EST for Telfair County, Wheeler County, Georgia. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2024, 9:29 PM EST (02:29 UTC)
- Expired
- Nov 8, 2024, 11:45 PM EST
- In force
- 26 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Telfair County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Ocmulgee River at GA 149 at Scotland (SCTG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
189 WGUS42 KFFC 080229 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 929 PM EST Thu Nov 7 2024 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and Telfair Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && GAC271-309-081500- /O.NEW.KFFC.FL.W.0332.241108T0229Z-000000T0000Z/ /SCTG1.1.ER.241108T0118Z.241108T0215Z.000000T0000Z.UU/ 929 PM EST Thu Nov 7 2024 ...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Little Ocmulgee River at GA 149 at Scotland. * WHEN...From this evening until further notice. * IMPACTS...At 12 feet, Flood stage is reached. Minor flooding of the wooded wetlands occurs upstream and downstream from the gage on Georgia Highway 149. * ADDITIONAL DETAILS... - At 9:15 PM EST Thursday the stage was 12.4 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 12 feet. - http://www.weather.gov/safety/flood && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
3 follow-up statements
968 WGUS82 KFFC 081023 FLSFFC Flood Statement National Weather Service Peachtree City GA 523 AM EST Fri Nov 8 2024 ...The Flood Warning continues for the following rivers in Georgia... Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and Telfair Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC271-309-082230- /O.CON.KFFC.FL.W.0332.000000T0000Z-000000T0000Z/ /SCTG1.1.ER.241108T0118Z.241108T0915Z.000000T0000Z.UU/ 523 AM EST Fri Nov 8 2024 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Little Ocmulgee River at GA 149 at Scotland. * WHEN...Until further notice. * IMPACTS...At 14 feet, Minor flooding continues of the large flood plain and wooded wetlands upstream and downstream from the gage on Georgia Highway 149. * ADDITIONAL DETAILS... - At 4:15 AM EST Friday the stage was 13.4 feet and steady. - Forecast...No forecast is available for this location. - Flood stage is 12 feet. - http://www.weather.gov/safety/flood && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
745 WGUS82 KFFC 081809 FLSFFC Flood Statement National Weather Service Peachtree City GA 109 PM EST Fri Nov 8 2024 ...The Flood Warning continues for the following rivers in Georgia... Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and Telfair Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC271-309-090615- /O.CON.KFFC.FL.W.0332.000000T0000Z-000000T0000Z/ /SCTG1.1.ER.241108T0118Z.241108T0915Z.000000T0000Z.UU/ 109 PM EST Fri Nov 8 2024 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Little Ocmulgee River at GA 149 at Scotland. * WHEN...Until further notice. * IMPACTS...At 12 feet, Flood stage is reached. Minor flooding of the wooded wetlands occurs upstream and downstream from the gage on Georgia Highway 149. * ADDITIONAL DETAILS... - At 12:15 PM EST Friday the stage was 13 feet. - Forecast...No forecast is available for this location. - Flood stage is 12 feet. - http://www.weather.gov/safety/flood && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
999 WGUS82 KFFC 090445 FLSFFC Flood Statement National Weather Service Peachtree City GA 1145 PM EST Fri Nov 8 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Little Ocmulgee River at GA 149 at Scotland affecting Wheeler and Telfair Counties. GAC271-309-090545- /O.CAN.KFFC.FL.W.0332.000000T0000Z-241109T0445Z/ /SCTG1.1.ER.241108T0118Z.241108T0915Z.241109T0352Z.UU/ 1145 PM EST Fri Nov 8 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Little Ocmulgee River at GA 149 at Scotland. * ADDITIONAL DETAILS... - At 11:15 PM EST Friday the stage was 11.9 feet and falling. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3206 8291 3211 8288 3194 8261 3192 8267 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 6:36 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Nov 7, 6:36 PM EST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 636 PM EST Thu Nov 7 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 227 PM EST Thu Nov 7 2024 Nearly east-west frontal boundary stretches from the southern DELMARVA back through the southern Lower Mississippi River valley. High pressure is situated across the central part of the country. This boundary should sink slowly south across the CWA through Friday. The high pressure center will also move east through the period with the ridge building southward. Small precip chances will linger across the south and east through tonight. Additional isolated showers are possible tomorrow across the southern third of the forecast area ahead of the weak frontal boundary. An isolated thunderstorm is possible in the far southeast this afternoon. NListemaa && .LONG TERM... (Saturday morning through next Wednesday) Issued at 227 PM EST Thu Nov 7 2024 Key Messages: - Lingering moisture will support cloud cover and rain chances through the weekend (possibly into early next week). - Unseasonably warm conditions will continue (with the exception of Sunday). A stout mid-/upper-level low over the central Great Plains is progged to track NE across the Upper Midwest through the weekend, while mid-/upper-level ridging will persist over the Southeast. At the surface, high pressure is progged to shift eastward from the Great Lakes to along the Appalachians, which looks to bring the "wedge" back across portions of the CWA roughly from Saturday evening through Sunday evening. As a result, high temperatures will go from the 70s across much of the CWA on Saturday to the 60s across much of north Georgia on Sunday. Meanwhile, a broad area of low pressure is progged to traverse the northern tier of the CONUS through the weekend, potentially bringing a trailing cold front into north Georgia on Monday. Convergence and ascent with the front -- coupled with the lingering moisture field associated with Rafael -- should support isolated to scattered showers this weekend, with the greatest coverage generally across north Georgia. Minimal instability and weak dynamics suggest some rumbles of thunder will be possible. The global ensembles continue to disagree regarding the mid-/upper-level longwave pattern Monday through Wednesday, as well as the placement of embedded shortwaves. The pattern aloft will ultimately have at least some influence on rain chances, but with lingering moisture indicated by all of the global ensembles across at least a portion of the CWA, a 15% to 30% chance of rain each day seems reasonable. As far as temperatures go, highs will be 5-10 degrees above average and lows will be 10-20 degrees above average. Martin && .AVIATION... (00Z TAFS) Issued at 600 PM EST Thu Nov 7 2024 Ceilings mainly MVFR but they will fall just after sunset into the IFR range. Some locations may even see some LIFR ceilings through Fri morning. Ceilings will slowly lift during the day getting back up into the MVFR range by 16z-17z then VFR by 20z-22z. Winds will be mainly out of the NE-E in the 3-6kt range. May see winds go calm overnight. VSBYs will be mainly VFR but expecting some fog development over night. VSBYs will most likely go down into the MVFR range but we could see some IFR VSBYs if any dense fog develops. The best timing for dense fog will be between 10z-14z Fri. VSBYs should get back into the VFR range by 14z-16z. //ATL Confidence...00Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 79 61 70 / 10 10 0 10 Atlanta 66 78 65 72 / 10 10 10 10 Blairsville 60 77 57 68 / 0 0 0 10 Cartersville 64 80 61 72 / 0 10 10 10 Columbus 68 80 67 79 / 10 20 10 10 Gainesville 64 79 62 69 / 0 0 10 10 Macon 68 79 65 75 / 10 20 10 10 Rome 63 79 59 74 / 0 0 10 20 Peachtree City 65 78 63 72 / 10 10 10 10 Vidalia 70 81 67 77 / 30 20 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Nov 7, 3:12 PM EST, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 312 PM EST Thu Nov 7 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-082015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 312 PM EST Thu Nov 7 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Heavy rain is coming to an end across portions of east central Georgia. Radar estimates show widespread 3-7" with isolated areas of up to 10" of rainfall. Rivers, creeks, and streams will remain elevated and continue to experience rises as water is routed downstream. Please use caution and do not drive through any flooded roadways. Patchy dense fog will be possible across the region overnight tonight and tomorrow morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flash flooding through the web by going to weather.gov/atlanta. Please relay any information about observed flash flooding to the NWS.
In the hours before
Local storm report, Nov 7, 4:51 PM EST, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
451 PM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Flash Flood 3 ENE Lowery 32.37N 82.75W
11/07/2024 Laurens GA Emergency Mngr
One rd washed out and several newly repaired
dirt rods overtopped across southeast
Laurens County. South of I16 east of US441.
&&Local storm report, Nov 7, 4:53 PM EST, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
453 PM EST Thu Nov 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Flash Flood 1 NNE Kite 32.70N 82.51W
11/07/2024 Johnson GA Emergency Mngr
Five to six rds washed out on eastern side
of county. No new rd closures beyond those
left over from Helene. No other reports
received.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:20 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Clarke, DeKalb, Emanuel, Glascock and 17 more | 5 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.